MAUDE Adverse Event Report: CONMED CORPORATION STANDARD NET 230L 20 PACK; NAKAO SPIDER-NET RETRIEVAL DEVICE

CONMED CORPORATION STANDARD NET 230L 20 PACK; NAKAO SPIDER-NET RETRIEVAL DEVICE
Catalog Number 0230AM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was not returned; therefore a root cause of the incident was not determined.A two-year review of complaint history disclosed two similar complaints involving three devices.None of these were confirmed device failures.During the same time-frame, (b)(4) units have been shipped worldwide.A risk analysis was performed and the risk level was determined to be acceptable.A review of the manufacturing documents from the device history record has verified the devices were produced according to current and approved procedures and material specifications.Non-conformances regarding the product's identity, quality, safety, effectiveness or performance were not identified during manufacture.To reduce the risk of injury to the patient, the instructions for use advise the following: -while keeping the object within the net, slowly close the net by sliding the finger and thumb rings together until the net forms a pouch around the target object.-use light tension on the thumb and finger rings to ensure just enough pressure to maintain the pouch, thereby keeping the object in the net.-do not perform complete retraction via the specimen protection collar, as this will crush the specimen and possibly damage the net and/or sheath.-after the object is secure in the net assembly, gently retract the endoscope with the object in full view.The reported problem will continue to be monitored through the complaint system to ensure product safety.
 
Event or Problem Description
The customer reported that during use the nakao spider net broke and the sample (polyp) was disrupted during surgery.This prohibited the anatomy-pathological assessment of the polyp.Multiple colon-scoping controls were required.Despite the attempt to obtain additional patient/event information, there has been no additional information received regarding the patient's demographic information or the reported incident.The device has been discarded by the user facility.This report is raised on the basis of potential injury with recurrence.

Brand Name
STANDARD NET 230L 20 PACK
Common Device Name
NAKAO SPIDER-NET RETRIEVAL DEVICE
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key6703939
Report Number1320894-2017-00161
Device Sequence Number19275426
Product Code FGX
UDI-Device Identifier00653405054118
UDI-Public(01)00653405054118(17)181003(10)201610031
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/11/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/03/2018
Device Catalogue Number0230AM
Device Lot Number201610031
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/14/2017
Initial Report FDA Received Date07/11/2017
Patient Sequence Number1
Patient Age68 YR